MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP45
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the sigmoid artery off the inferior mesenteric artery (ima) using ruby coil lps, packing coil lp, an lp system detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp into the target vessel and attempted to detach it using the handle; however, the ruby coil lp failed to detach.To troubleshoot, the physician attempted to manually detach the ruby coil using a hemostat, but the ruby coil lp still would not detach.Therefore, the ruby coil lp was removed.The same issue occurred with the next ruby coil lp.The physician then advanced a packing coil lp into the target location; however, when attempting to reposition the packing coil lp, the coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached packing coil lp was removed and the coil was flushed out.The physician reinserted the same microcatheter back into the vessel and placed a ruby coil lp, but the coil would not detach using the handle.It was also reported that the same troubleshooting attempts were made to detach the ruby coil lp, but the coil still failed to detach.The ruby coil lp was therefore removed.The procedure was completed using new ruby coil lps with the same handle and microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18914509
Report Number3005168196-2024-00090
Device Sequence Number6759862
Product Code HCG
UDI-Device Identifier00815948026193
UDI-Public815948026193
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCLP45
Device Lot NumberF00008720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Date Report Sent to FDA01/01/2005